Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 65, NWS Charleston, WV

June 22, 20124 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 22, 2012, 3:54 PM EDT for 4 counties in West Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 3:54 PM EDT (19:54 UTC)
Expired
Jun 22, 2012, 4:33 PM EDT
In force
39 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV

The radar

The Charleston,WV radar (KRLX), 43 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:15 PM EDTTSTM WND DMG4 Ne Pratt, WVTREE DOWN IN HUGHES CREEK JUST NORTH OF RTE 60.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WUUS51 KRLX 221954
SVRRLX
WVC015-019-039-067-222045-
/O.NEW.KRLX.SV.W.0065.120622T1954Z-120622T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
354 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLAY COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL FAYETTE COUNTY IN WEST VIRGINIA...
  EAST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  WEST CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COAL FORK...OR 8 MILES EAST OF CHARLESTON...AND MOVING EAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GAULEY BRIDGE AND ANSTED.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 NEAR MILE MARKER 96
IN WEST VIRGINIA...THE WEST VIRGINIA TURNPIKE NEAR MILE MARKER 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3838 8098 3812 8103 3827 8157 3840 8157
TIME...MOT...LOC 1954Z 278DEG 25KT 3831 8142

$$

08
1 follow-up statement
327 
WWUS51 KRLX 222033
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 PM EDT FRI JUN 22 2012

WVC015-019-039-067-222043-
/O.CAN.KRLX.SV.W.0065.000000T0000Z-120622T2045Z/
NICHOLAS WV-KANAWHA WV-FAYETTE WV-CLAY WV-
433 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY...NORTH
CENTRAL FAYETTE...EAST CENTRAL KANAWHA AND WEST CENTRAL NICHOLAS
COUNTIES IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 NEAR MILE MARKER 96
IN WEST VIRGINIA...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 93
AND 95.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND
PEA SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3838 8098 3812 8103 3827 8157 3840 8157
TIME...MOT...LOC 2033Z 278DEG 25KT 3827 8108

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:17 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 22, 2:17 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
217 PM EDT FRI JUN 22 2012

.SYNOPSIS...
HIGH PRESSURE CROSSES THIS WEEKEND.  STRONG COLD FRONT CROSSES
MONDAY...FOLLOWED BY COOL HIGH PRESSURE THROUGH MIDDLE OF NEXT
WEEK.  A WARM FRONT WILL ARRIVE AND THEN BECOME STATIONARY LATE WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
THUNDERSTORMS BETWEEN SFC FRONT PUSHING JUST E OF THE AREA EARLY
THIS AFTERNOON...AND H85 FRONT JUST CROSSING THE OHIO RIVER...WILL
MOVE E ACROSS WV THIS AFTERNOON...EXITING THE AREA NEAR SUN SET AS
THEY START TO WANE.  ENOUGH INSTABILITY...AROUND 1500 KJ / KG...AND
FLOW EXIST FOR SMALL HAIL AND STRONG WIND GUSTS...MOSTLY SPS
MATERIAL.  MORNING POST FRONTAL CU FORMED LATE MORNING BEHIND SFC
FRONT...W OF THE MOUNTAINS.  THUS LIKE MODEL IDEA THAT ENOUGH DRYING
MAKES IT THIS FAR TO PRECLUDE THIS SATURDAY.  HOWEVER...DO EXPECT
FOG MAINLY IN THE VALLEYS ESPECIALLY WHERE IT RAINS.  OTHERWISE NICE
DAY SATURDAY AS HIGH PRESSURE BUILDS INTO THE AREA.

DID NOT SEE MUCH ROOM FOR IMPROVEMENT TO TEMPERATURES IN LIGHT OF
THE LATEST GUIDANCE AND MASS FIELDS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AFTER A BRIEF BREAK IN THE HEAT AND HUMIDITY SATURDAY...TEMPS AND
HUMIDITY WILL INCREASE A BIT ON SUNDAY AS THE HIGH PRESSURE MOVES
OFF TO THE EAST. THIS COMBINED WITH WEAK UPPER DISTURBANCES WILL BE
ENOUGH TO SPARK OFF ISOLD CONVECTION ON SUNDAY...PARTICULARLY ACROSS
THE HIGHER TERRAIN. OTHERWISE...A STRONGER COLD FRONT WILL APPROACH
THE REGION ON MONDAY...TRIGGERING ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS. STILL A BIT TOO EARLY FOR CERTAIN...BUT SOME OF
THE STORMS COULD BE STRONG...PARTICULARLY OVER THE NORTHERN ZONES.
BEHIND THE FRONT...MUCH COOLER AND DRIER AIR WILL MOVE INTO THE
REGION FOR TUESDAY...FOR A MUCH NEEDED RELIEF FROM THE OPPRESSIVE
HEAT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
PATTERN WILL SWITCH TO ONE DOMINATED COOLER...DRIER NORTHWESTERLY
FLOW AS AN UPPER TROUGH DEEPENS ALONG THE ATLANTIC COAST. THIS WILL
BRING A BREAK IN THE OPPRESSIVE HEAT AND HUMIDITY AS OF
LATE...HOWEVER...IT WILL BE SHORT LIVED AS THE WORK WEEK
PROGRESSES...AS UPPER HEIGHTS WILL GRADUALLY BUILD IN RESPONSE TO
YET ANOTHER APPROACHING LOW FROM THE WEST. THIS WILL ONCE AGAIN LEAD
TO HOT AND HUMID CONDITIONS WITH SHOWERS AND THUNDERSTORMS TOWARDS
THE END OF THE FORECAST PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SFC COLD FRONT ESSENTIALLY THROUGH THE AREA AS OF 18Z BUT UPPER
LEVEL FRONT CROSSING THE OHIO RIVER JUST BEHIND THE BROKEN LINE OF
THUNDERSTORMS THAT WERE IN WESTERN WV AND NE KY.  THUNDERSTORMS PASS
JUST S OF HTS FIRST HOUR...AND MAY BUILD N INTO HTS AREA AS THEY GO
BY.  THUNDERSTORMS MOST LIKELY TO AFFECT CKB AND CRW SECOND
HOUR...19-20Z.  THUNDERSTORMS MOST NUMEROUS IN THE MOUNTAINS 20-22
OR 23Z.  HOWEVER...SCATTERED THUNDERSTORMS ANYWHERE AHEAD OF THE
MAIN LINE OF THUNDERSTORMS THIS AFTERNOON MAY IMPACT TAF SITES AS
WELL.

VALLEY FOG WILL BECOME LOCALLY DENSE TONIGHT...MAINLY WHERE IT RAINS
WHICH WILL BE PRIMARILY IN AND NEAR THE MOUNTAINS.  DRIER AIR
ARRIVING BEHIND THE COLD FRONT WILL MAKE FOR VFR SATURDAY.

NW SFC FLOW WILL BE A BIT GUSTY THIS AFTERNOON AND THEN VEER TO N AS
IT DIMINISHES AND THEN GOES CALM TONIGHT...THEN LIGHT NE
SATURDAY.  LIGHT NW FLOW ALOFT WILL BECOME LIGHT N TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS:  TIMING OF RW/TRW MAY VARY. TIMING AND DENSITY
OF FOG TONIGHT MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS ARE EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...TRM
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
Hazardous weather outlook, Jun 22, 2:45 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT FRI JUN 22 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ006>011-017-
019-020-231845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-CABELL-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-
245 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ005-013>016-018-024>040-046-047-231845-
WAYNE-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
245 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STRONGEST THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING COULD
PRODUCE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM

In the hours before

Special weather statement, Jun 22, 2:34 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
234 PM EDT FRI JUN 22 2012

WVZ030-221900-
LEWIS WV-
234 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT LEWIS COUNTY...

AT 229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF GLENVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR CAMDEN AROUND 240 PM...SAND RUN AROUND 245
PM...WESTON AROUND 250 PM...STONEWALL JACKSON LAKE STATE PARK AROUND
255 PM AND WALKERSVILLE AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 105.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3882 8042 3890 8060 3899 8069 3899 8070
      3904 8072 3910 8073 3909 8071 3911 8069
      3914 8052 3910 8035

08
Special weather statement, Jun 22, 2:45 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT FRI JUN 22 2012

WVZ013>015-026-221915-
BOONE WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-
245 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BOONE...
NORTHEASTERN LINCOLN...SOUTHWESTERN PUTNAM AND WEST CENTRAL KANAWHA
COUNTIES...

AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF HAMLIN...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SWEETLAND AROUND 250 PM...GRIFFITHSVILLE
AROUND 300 PM...TORNADO AROUND 310 PM AND ALUM CREEK AROUND 320 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 48 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 99 AND
104 IN WEST VIRGINIA...I-79 NEAR MILE MARKER 1.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3838 8206 3838 8205 3839 8205 3843 8203
      3839 8157 3807 8183 3831 8211

08
Special weather statement, Jun 22, 3:18 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
318 PM EDT FRI JUN 22 2012

WVZ030>032-039-040-047-222015-
BARBOUR WV-HARRISON WV-LEWIS WV-RANDOLPH WV-TAYLOR WV-UPSHUR WV-
318 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT BARBOUR...EAST CENTRAL LEWIS...
NORTH CENTRAL RANDOLPH...NORTHERN UPSHUR...SOUTHEASTERN HARRISON AND
TAYLOR COUNTIES...

AT 311 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CLARKSBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MOATSVILLE AROUND 330 PM...NESTORVILLE AROUND
340 PM...ELKINS AROUND 350 PM...MONTROSE AROUND 400 PM AND BOWDEN
AROUND 410 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
100 AND 101.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3880 7967 3904 8043 3917 8026 3938 8009
      3936 7989 3931 7989 3929 7986 3925 7984
      3923 7980 3913 7983 3909 7978 3904 7977
      3900 7963

08
Special weather statement, Jun 22, 3:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT FRI JUN 22 2012

WVZ015-027-222030-
CLAY WV-KANAWHA WV-
324 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KANAWHA AND SOUTHERN
CLAY COUNTIES...

AT 315 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
CHARLESTON...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MARMET AROUND 330 PM...COAL FORK...PINCH...
MARMET...AND ELKVIEW AROUND 340 PM...CEDAR GROVE...AND EAST BANK
AROUND 350 PM...PRATT...GLASGOW AND CLENDENIN AROUND 400 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 50 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
114 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 20...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 88 AND 95.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3837 8100 3827 8122 3818 8132 3827 8179
      3845 8176 3847 8172 3853 8175 3852 8091

08
Special weather statement, Jun 22, 3:39 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
339 PM EDT FRI JUN 22 2012

VAZ003-004-222030-
BUCHANAN VA-DICKENSON VA-
339 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BUCHANAN AND
SOUTHEASTERN DICKENSON COUNTIES...

AT 333 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CLINTWOOD...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR TRAMMEL AROUND 350 PM AND DAVENPORT AROUND
420 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3702 8244 3719 8239 3714 8193 3712 8194
      3712 8200 3707 8201 3704 8204 3703 8207
      3704 8210 3703 8217 3699 8225 3699 8229
      3698 8231

08
Local storm report, Jun 22, 3:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
350 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             CHARLESTON              38.30N 81.59W
06/22/2012  U0.25 INCH       KANAWHA            WV   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:25 PM EDTSpecial Weather StatementRLXWirt35 min
Jun 22, 2:12 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer63 min
Jun 22, 2:18 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas57 min
Jun 22, 2:22 PM EDTSevere Thunderstorm WarningRLXWayne41 min
Jun 22, 2:34 PM EDTSpecial Weather StatementRLXLewis26 min
Jun 22, 2:45 PM EDTSpecial Weather StatementRLXLincoln30 min
Jun 22, 3:02 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln38 min
Jun 22, 3:18 PM EDTSpecial Weather StatementRLXBarbour, Taylor57 min
Jun 22, 3:24 PM EDTSpecial Weather StatementRLXClay, Kanawha66 min
Jun 22, 4:58 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh51 min
Jun 22, 5:39 PM EDTSpecial Weather StatementRLXMcDowell51 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.